Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 56, NWS Brownsville, TX

December 16, 2016

NWS Brownsville, TX issued this small craft advisory at Dec 16, 2016, 11:57 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 11:57 PM CST (05:57 UTC)
Expired
Dec 17, 2016, 7:00 PM CST
In force
19 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

685 
WHUS74 KBRO 170557
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1157 PM CST FRI DEC 16 2016

...ARCTIC COLD FRONT EXPECTED TO BRING GALE CONDITIONS TO THE
LOWER TEXAS COASTAL WATERS SUNDAY...

.A VERY STRONG COLD FRONT WILL MOVE THROUGH THE LOWER TEXAS
COASTAL WATERS EARLY SUNDAY MORNING. VERY STRONG WINDS AND
DANGEROUS SEAS WILL RAPIDLY DEVELOP BEHIND THE FRONT AND PERSIST
FOR MUCH OF SUNDAY. WINDS SHOULD SUBSIDE BELOW GALE CRITERIA BY
SUNDAY EVENING BUT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE
INTO SUNDAY NIGHT.

GMZ150-155-170-175-171400-
/O.NEW.KBRO.SC.Y.0056.161217T0600Z-161217T1200Z/
/O.CON.KBRO.GL.A.0005.161218T0900Z-161219T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1157 PM CST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. 

* WINDS...SOUTH WINDS 20 TO 25 KNOTS LATE FRIDAY NIGHT THROUGH
  SATURDAY MORNING. 

* WAVES/SEAS...GULF SWELLS RANGING FROM 5 TO 7 FEET FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-171400-
/O.CON.KBRO.GL.A.0005.161218T0900Z-161219T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1157 PM CST FRI DEC 16 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

* WINDS...GULF WATERS...NORTH 25 TO 35 KNOTS WITH GUSTS TO NEAR 
  40 KNOTS. LAGUNA MADRE...NORTH AT 25 TO 30 KNOTS WITH GUSTS TO 
  35 KNOTS. 

* WAVES/SEAS...BUILDING RAPIDLY TO 8 TO 10 FEET NEAR-SHORE AND 
  10 TO 12 FEET OFFSHORE...WITH OCCASIONAL HIGHER SEAS TO 14 
  FEET. ROUGH TO VERY ROUGH ON THE LAGUNA MADRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
797 
WHUS74 KBRO 171028
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
428 AM CST SAT DEC 17 2016

...ARCTIC COLD FRONT EXPECTED TO BRING GALE CONDITIONS TO THE
LOWER TEXAS COASTAL WATERS SUNDAY...

.STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
RESULT IN ELEVATED SEAS IN THE LOWER TEXAS GULF WATERS TODAY. THE  
VERY STRONG COLD FRONT WILL THEN MOVE THROUGH THE LOWER TEXAS 
COASTAL WATERS EARLY SUNDAY MORNING. VERY STRONG WINDS AND 
DANGEROUS SEAS WILL RAPIDLY DEVELOP BEHIND THE FRONT AND PERSIST 
FOR MUCH OF SUNDAY. THE WINDS SHOULD SUBSIDE BELOW GALE CRITERIA 
BY SUNDAY EVENING BUT SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY 
CONTINUE INTO SUNDAY NIGHT.

GMZ150-155-170-175-172130-
/O.EXT.KBRO.SC.Y.0056.000000T0000Z-161218T0100Z/
/O.UPG.KBRO.GL.A.0005.161218T0900Z-161219T0000Z/
/O.NEW.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
428 AM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 20 TO 25 KNOTS LATE FRIDAY NIGHT THROUGH
  SATURDAY MORNING. 

* WAVES/SEAS...GULF SWELLS RANGING FROM 5 TO 7 FEET FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-172130-
/O.UPG.KBRO.GL.A.0005.161218T0900Z-161219T0000Z/
/O.NEW.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
428 AM CST SAT DEC 17 2016

...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...GULF WATERS...NORTH 25 TO 35 KNOTS WITH GUSTS TO NEAR 40
  KNOTS STARTING SUNDAY MORNING. LAGUNA MADRE...NORTH AT 25 TO 30
  KNOTS WITH GUSTS TO 35 KNOTS STARTING SUNDAY MORNING. 

* WAVES/SEAS...BUILDING RAPIDLY TO 8 TO 10 FEET NEAR-SHORE AND 10
  TO 12 FEET OFFSHORE...WITH OCCASIONAL HIGHER SEAS TO 14 FEET
  SUNDAY. ROUGH TO VERY ROUGH ON THE LAGUNA MADRE ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
828 
WHUS74 KBRO 171231
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
631 AM CST SAT DEC 17 2016

...ARCTIC COLD FRONT EXPECTED TO BRING GALE CONDITIONS TO THE
LOWER TEXAS COASTAL WATERS SUNDAY...

.STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
RESULT IN ELEVATED SEAS IN THE LOWER TEXAS BAY AND GULF WATERS 
TODAY. THE VERY STRONG COLD FRONT WILL THEN MOVE THROUGH THE LOWER
TEXAS COASTAL WATERS EARLY SUNDAY MORNING. VERY STRONG WINDS AND 
DANGEROUS SEAS WILL RAPIDLY DEVELOP BEHIND THE FRONT AND PERSIST 
FOR MUCH OF SUNDAY. THE WINDS SHOULD SUBSIDE BELOW GALE CRITERIA 
BY SUNDAY EVENING BUT SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY 
CONTINUE INTO SUNDAY NIGHT.

GMZ130-132-135-172145-
/O.NEW.KBRO.SI.Y.0052.161217T1231Z-161218T0000Z/
/O.CON.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
631 AM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS...SOUTH WINDS 20 TO 25 KNOTS TODAY. NORTH WINDS AT 25 TO 30
  KNOTS WITH GUSTS TO 35 KNOTS STARTING SUNDAY MORNING. 

* WAVES/SEAS...ROUGH TO VERY ROUGH ON THE LAGUNA MADRE TODAY AND 
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-172145-
/O.CON.KBRO.SC.Y.0056.000000T0000Z-161218T0100Z/
/O.CON.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
631 AM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

* WINDS...SOUTH WINDS 20 TO 25 KNOTS TODAY. NORTH WINDS FROM 25 TO
  35 KNOTS WITH GUSTS TO NEAR 40 KNOTS STARTING SUNDAY MORNING.

* WAVES/SEAS...GULF SWELLS RANGING FROM 5 TO 7 FEET TODAY.
  BUILDING RAPIDLY TO 8 TO 10 FEET NEAR-SHORE AND 10 TO 12 FEET
  OFFSHORE...WITH OCCASIONAL HIGHER SEAS TO 14 FEET ON SUNDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
993 
WHUS74 KBRO 172154
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 PM CST SAT DEC 17 2016

...ARCTIC COLD FRONT EXPECTED TO BRING GALE CONDITIONS TO THE
LOWER TEXAS COASTAL WATERS LATE TONIGHT INTO SUNDAY...

.WINDS WILL DIMINISH AHEAD OF AN APPROACHING ARCTIC COLD FRONT 
TONIGHT BUT SEAS WILL REMAIN ELEVATED ACROSS THE GULF WATERS THIS 
EVENING. THE COLD FRONT WILL THEN MOVE THROUGH THE LOWER TEXAS 
COASTAL WATERS LATE TONIGHT INTO EARLY SUNDAY MORNING. VERY 
STRONG WINDS AND DANGEROUS SEAS WILL RAPIDLY DEVELOP BEHIND THE 
FRONT AND PERSIST FOR MUCH OF SUNDAY. THE WINDS SHOULD SUBSIDE 
BELOW GALE CRITERIA BY SUNDAY EVENING BUT SMALL CRAFT ADVISORY 
CONDITIONS WILL LIKELY CONTINUE INTO SUNDAY NIGHT.

GMZ130-132-135-180600-
/O.CON.KBRO.SI.Y.0052.000000T0000Z-161218T0000Z/
/O.CON.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
354 PM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM
CST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

* WINDS...SOUTH WINDS 20 TO 25 KNOTS EARLY THIS EVENING. NORTH
  WINDS 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS LATE TONIGHT INTO
  SUNDAY MORNING.

* WAVES/SEAS...ROUGH ON THE LAGUNA MADRE EARLY THIS EVENING AND
  VERY ROUGH LATE TONIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-180600-
/O.CON.KBRO.SC.Y.0056.000000T0000Z-161218T0100Z/
/O.CON.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
354 PM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

* WINDS...SOUTH WINDS 20 TO 25 KNOTS THIS EVENING. NORTH WINDS
  FROM 25 TO 35 KNOTS WITH GUSTS TO NEAR 40 KNOTS STARTING LATE
  TONIGHT INTO SUNDAY MORNING.

* WAVES/SEAS...GULF SWELLS RANGING FROM 6 TO 8 FEET THIS EVENING.
  BUILDING RAPIDLY TO 8 TO 12 FEET NEAR-SHORE AND 10 TO 14 FEET
  OFFSHORE LATE TONIGHT INTO SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CASTILLO
473 
WHUS74 KBRO 180115
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
715 PM CST SAT DEC 17 2016

...GALE CONDITIONS HEADED FOR THE LOWER TEXAS COASTAL WATERS LATE 
TONIGHT INTO SUNDAY...

.A STRONG COLD FRONT WILL SLAM THROUGH THE LOWER TEXAS COASTAL 
WATERS LATE TONIGHT. VERY STRONG WINDS AND DANGEROUS SEAS WILL 
RAPIDLY DEVELOP BEHIND THE FRONT AND PERSIST FOR MUCH OF SUNDAY. THE 
WINDS SHOULD SUBSIDE BELOW GALE FORCE SUNDAY EVENING BUT HAZARDOUS 
WINDS AND GUSTY NORTH WINDS WILL MAKE BOATING DIFFICULT FOR SMALL 
CRAFT SUNDAY NIGHT AND BEYOND.

GMZ150-155-170-175-181200-
/O.EXP.KBRO.SC.Y.0056.000000T0000Z-161218T0100Z/
/O.CON.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
715 PM CST SAT DEC 17 2016

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

* WINDS...DIMINISHING SOUTH WINDS THIS EVENING SHIFTING SHARPLY
  NORTH AND INCREASING TO 25 TO 32 KNOTS WITH GUSTS TO 42 KNOTS BY
  3 AM FROM PORT MANSFIELD NORTHWARD AND 5 AM FROM SOUTH PADRE
  ISLAND NORTHWARD. CONDITIONS CONTINUING THROUGH MID AFTERNOON
  BEFORE GRADUALLY DIMINISHING TOWARD SUNSET SUNDAY. 

* WAVES/SEAS...BRIEFLY SUBSIDING TO 4 TO 6 FEET BEFORE RISING
  RAPIDLY TO 6 TO 10 FEET BY 3 AM NORTH OF PORT MANSFIELD BETWEEN
  5 AND 6 AM FROM NORTH OF SOUTH PADRE ISLAND. SEAS CONTINUING TO
  RISE TO 8 TO 12 FEET WITH LOCAL WAVES UP TO 16 FEET FOR THE
  REMAINDER OF SUNDAY. SEA STATE WILL BE SIMILAR TO BEAUFORT FORCE
  7 OR 8. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE 
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT 
MARINERS WITHOUT THE PROPER EXPERIENCE AND ALL SMALL CRAFT OPERATORS 
REMAIN IN PORT ON SUNDAY.

&&

$$

GMZ130-132-135-181200-
/O.CON.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
715 PM CST SAT DEC 17 2016

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

* WINDS...DIMINISHING SOUTH WINDS THIS EVENING SHIFTING SHARPLY
  NORTH AND INCREASING TO 25 TO 32 KNOTS WITH GUSTS TO 42 KNOTS BY
  3 AM FROM PORT MANSFIELD NORTHWARD AND 5 AM FROM SOUTH PADRE
  ISLAND NORTHWARD. CONDITIONS CONTINUING THROUGH MID AFTERNOON
  BEFORE GRADUALLY DIMINISHING TOWARD SUNSET SUNDAY. 

* WAVES/SEAS...BRIEFLY SUBSIDING TO 4 TO 6 FEET BEFORE RISING
  RAPIDLY TO 6 TO 10 FEET BY 3 AM NORTH OF PORT MANSFIELD BETWEEN
  5 AND 6 AM NORTH OF SOUTH PADRE ISLAND. SEAS CONTINUING TO RISE
  TO 10 TO 14 FEET WITH LOCAL WAVES UP TO 18 FEET FOR THE
  REMAINDER OF SUNDAY. SEA STATE WILL BE SIMILAR TO BEAUFORT FORCE 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE 
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT 
MARINERS WITHOUT THE PROPER EXPERIENCE AND ALL SMALL CRAFT OPERATORS 
REMAIN IN PORT ON SUNDAY.

&&

$$

52/BSG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 10:08 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Dec 16, 10:08 PM CST, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1008 PM CST Fri Dec 16 2016

.DISCUSSION...Satellite images and surface observations indicate
areas of dense fog have developed across extreme western portions
of the CWA late this evening. Have issued a dense fog advisory
for Zapata...Jim Hogg...and Starr counties through Saturday
morning as light winds and saturated air across the western half
of deep south Texas will continue to provide conditions for dense
fog to continue to develop across extreme western portions of the
CWA late tonight into early Sat morning.
&&

.PREV DISCUSSION... /issued 518 PM CST Fri Dec 16 2016/
DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Satellite images and surface observations indicate low
clouds across the western half of the CWA early this evening with
clear skies across the eastern half. Ceilings were near 900ft at
KHBV to near 2400ft at KBKS. Expect MVFR to IFR conditions to
develop across eastern portions of deep south Texas and IFR to
LIFR conditions elsewhere tonight as moisture below a strong low
level inversion allows low clouds/fog to develop late tonight into
early Sat morning.

PREV DISCUSSION... /issued 249 PM CST Fri Dec 16 2016/
SHORT TERM (Now through Saturday night): Robust southerly flow
has set up today between a surface high over the mid-Atlantic
seaboard and troughing in the lee of the Rockies/Sierra Madre.
This flow will maintain dewpoint temperatures overnight from the
mid-60s in the northwestern counties to about 70 in the
Brownsville area. As a consequence, Saturday morning low
temperatures will also be quite on the mild side. Some low
cloudiness is a good bet again tonight...as well as some patchy
fog. More widespread areas of fog may form generally west of Hwy.
281/I-69C where wind speeds will be lighter. While surface
moisture will be in good supply, it will be quite shallow,
confined within a few thousand feet of the surface, so no precip
is expected anywhere through Saturday evening.

Speaking of Saturday, a strong 500-mb trough axis will continue
pushing south and east across the Central Plains States on Saturday.
A surface low-pressure system associated with this upper trough will
maintain good WAA into Saturday resulting in well above-normal
temps.  Trimmed back afternoon highs a couple of degrees, based on
latest guidance, but records for the date are still in jeopardy for
Brownsville and Harlingen.  Records for both are 84F, with forecast
highs of 85 and 88 for BRO and HRL, respectively.  Combined with the
elevated dewpoints, heat indices will rise to the low-mid 90s for
the mid-Lower RGV during the afternoon.

Coming off of this, it will be a shock to the system when a very
strong Arctic cold front blasts through the area in the wake of the
aforementioned surface low early on Sunday morning.  12Z runs of NAM
and GFS are in very good agreement on the timing of the front,
bringing it through the northern tier of counties by 09Z on Sunday
and through Brownsville by 12Z.  As the southerly winds slacken
immediately ahead of the front, some dense fog could develop.  MOS
guidance is pretty well on-board with this, but will word as areas
of fog for now.  Generally scattered coverage precip is expected
along and immediately ahead of the front, though QPF amounts appear
to be mainly 0.1" or less.  Some modest instability does develop
ahead of the front as well, especially near the coast, and model
time-heights show some decent vertical motion at low levels, so will
maintain the mention of thunder from 06-12Z.  Temperatures turn
sharply colder behind the front, falling into the 50s by 12Z. North
winds also jump to 20-25mph with higher gusts, but coldest air and
strongest winds hold off until the long-term portion of the
forecast.

LONG TERM (Sunday through Friday): An arctic character cold front
and air mass are still the headliners for the long term. Sunday aftn
temperatures will be about 40 to 45 degrees COLDER than those of
what will be the near record highs from Saturday afternoon. Those
high temperatures will range from the lower 40s across the ranch
lands and brush country to the lower 50s at the coast. The front
bears high confidence in entering the northern areas around
midnight and Begin through the lower valley by dawn. Hence, under
overcast skies, high temperatures will likely occur before
frontal passage because once the cold air arrives, temps will
stabilize and remain steady or slowly fall during the day. It
could get breezy to windy fro a few hours early Sunday morning and
will likely remain so near the coast through the day, but by
evening the winds should diminish significantly. In addition to
the cold, there will be a chance of light rain for the day, making
it a steely gray and wet surface day Sunday.

Temperatures will be in the 30s Sunday night across the area. The
crucial window for impacts will be from about 4 am through about 9
am. There is roughly an even chance that a few areas will touch or
dip below freezing. Those areas would be the far northern ranch
lands and brush country of Zapata, Jim Hogg, and Brooks counties,
although spotty freezing marks will be possible in rural areas
elsewhere. The probability of a freeze for the Lower Valley right
now is rated at less than 10 percent. In addition, persistent
north winds Sunday night may be just enough to take wind chill
values into advisory range for the same time frame Monday morning
as mentioned above.

There likely will not be much improvement on Monday with high
temperatures forecast to still be in the 40s. Winds will be lighter,
to be sure, but there will be plenty of cloudiness around for the
lower valley including slight rain chances with a typical surface
trough forming up offshore, but there may be some partial
clearing out west. That said, low temperatures Monday night again
will be in the 30s, though maybe a degree or two higher than the
previous night. Wind chill advisory conditions will be approached
but will remain marginal just before daybreak, with low confidence
at the moment.

Tuesday through Wednesday night will be a transition time, still
cooler than normal, but heading in the warmer direction. Another
front of a more maritime character will move through Wednesday night
through Thursday morning, but the effects will be less, providing a
more stabilizing effect than anything, keeping temps near normal for
this time of year.

MARINE:
Now through Saturday night...Latest buoy obs indicate S winds of
12-15 knots and 5-foot seas offshore. Southerly winds over the
Laguna Madre have risen to SCEC levels since fog and low clouds
have finally burned off this afternoon. Winds there should trend
down quickly after sunset, but will stay at high-end SCEC for the
offshore waters overnight as the PGF is maintained. Winds (and
associated seas of 6-7 ft.) over the Gulf waters may rise to low-
end SCA levels by Saturday morning and persist through the
afternoon ahead of an approaching strong cold front, but not
confident enough at this juncture to post a headline. Winds
slacken and seas subside to 4-6 ft. late Saturday night as the
gradient weakens immediately ahead of the front, but then quickly
become very strong from the north after the frontal passage. A
Gale Watch has been posted beginning at 3am Sunday for all of the
Lower Texas Coastal waters, though the seas take a few hours
longer to respond.

Sunday through Wednesday...Gales will be likely on the Gulf
Sunday, with high end small craft advisory to marginal gale
conditions on the Laguna. Wave heights will build to 10 to 12 feet
on the Gulf by Sunday night. A gale watch has been posted for all
marine areas beginning Sunday morning at 3 am. Conditions will
improve slowly, but advisory conditons should replace gale
conditions Sun night as high pressure spreads over the area and
the gradient loosens. Strong north winds and high seas will
persist on the Gulf through Monday night or early Tuesday,
though, before small craft advisory criteria go unsatisfied. North
winds will diminish but will continue through Wednesday before
shifting to moderate south with low to moderate seas Wednesday
night.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Dense Fog Advisory until 10 AM CST Saturday for TXZ248-249-252.

GM...Gale Watch from late Saturday night through Sunday afternoon for
     GMZ130-132-135-150-155-170-175.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

61/66
Hazardous weather outlook, Dec 16, 10:11 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1011 PM CST FRI DEC 16 2016

TXZ248>257-180415-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1011 PM CST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG WILL CONTINUE TO DEVELOP ACROSS EXTREME WESTERN
PORTIONS OF DEEP SOUTH TEXAS TONIGHT. A DENSE FOG ADVISORY IS IN
EFFECT FOR ZAPATA...JIM HOGG...AND STARR COUNTIES NOW THROUGH 10
AM SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
SATURDAY THROUGH TUESDAY.

WIND CHILL TEMPERATURES WILL FALL QUICKLY SATURDAY NIGHT INTO
SUNDAY MORNING. WIND CHILL TEMPERATURES WILL BE EVEN COLDER SUNDAY
NIGHT INTO MONDAY MORNING AND A WIND CHILL ADVISORY MAY BE NEEDED
AS TEMPERATURES WILL FEEL LIKE THE MID 20 TO MID 30S.

LOW TEMPERATURES MONDAY MORNING MAY DIP NEAR THE FREEZING MARK IN
THE NORTHERN RANCHLANDS.

WIND ADVISORY CONDITIONS ARE POSSIBLE ACROSS THE COASTAL SECTIONS
OF DEEP SOUTH TEXAS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-180415-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1011 PM CST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR ALL OR PORTIONS OF THE
LAGUNA MADRE AND GULF WATERS AS WINDS AND SEAS BUILD ON SATURDAY
INTO SATURDAY NIGHT.

A STRONG COLD FRONT WILL SWEEP THROUGH THE COASTAL WATERS EARLY ON
SUNDAY AND GALE FORCE WIND GUSTS AND ROUGH AND DANGEROUS SEAS
ABOVE 12 FEET ARE LIKELY THROUGH SUNDAY NIGHT. A GALE WATCH IS IN
EFFECT FOR THIS TIME PERIOD. SMALL CRAFT ADVISORIES ARE LIKELY
FOR THE LOWER TEXAS GULF WATERS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 9:59 PM CSTDense Fog AdvisoryBROJim Hogg, Starr, Zapata10 hr
Dec 17, 4:28 AM CSTGale WarningBRO38 hr
Dec 17, 5:53 AM CSTWind AdvisoryBROCameron, Kenedy, Willacy12 hr
Dec 17, 6:31 AM CSTSmall Craft Advisory for WindsBRO11 hr
Dec 17, 2:16 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more22 hr
Dec 17, 2:29 PM CSTWind Chill AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more44 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.